Universidad Complutense de Madrid
E-Prints Complutense

Variations on the Banach-Stone theorem

Impacto

Downloads

Downloads per month over past year



Garrido, M. Isabel and Jaramillo Aguado, Jesús Ángel (2002) Variations on the Banach-Stone theorem. Extracta Mathematicae, 17 (3). pp. 351-383. ISSN 0213-8743

[img]
Preview
PDF
282kB

Official URL: http://www.eweb.unex.es/eweb/extracta/


URLURL Type
http://www.eweb.unex.esOrganisation


Abstract

This paper is based on a series of lectures delivered during a 2001 summer course of the University of Cantabria in Spain.
The central theme is the characterization of a topological space X in terms of the topological-algebraic structure of suitably chosen subspaces of the space C(X) of continuous functions on X . A huge variety of corresponding results is presented. After having discussed the classical Banach-Stone theorem, the authors present several more recent results which characterize a locally compact space X through the isometric/isomorphic structure of particular subspaces of C 0 (X) , the space of continuous functions on X which vanish at infinity. Another type of results allows to recover a complete metric space from spaces of bounded uniformly continuous functions, or of Lipschitz continuous functions, which take values in particular Banach spaces. Moreover, the paper contains a number of results regarding the characterization of a space X through algebraic properties of appropriate subspaces of C(X) , e.g., certain subalgebras. The problem of when isomorphy of spaces of differentiable functions on Banach manifolds entails isomorphy of the underlying manifolds is discussed in detail. The final chapter is devoted to the problem to decide when, for complete metric spaces X and Y , the existence of an isomorphism between suitable lattices of functions of uniformly continuous functions on X and Y , respectively, entails that X and Y are uniformly homeomorphic (similar for Lipschitz maps).


Item Type:Article
Additional Information:

IV Curso Espacios de Banach y Operadores. Laredo, Agosto de 2001.

Uncontrolled Keywords:Function space; Linear metric structure; Uniform structure; Lipschitz structure
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
Sciences > Mathematics > Topology
ID Code:21378
Deposited On:14 May 2013 15:48
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page